Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS Shreveport, LA

June 16, 2007Upshur County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 16, 2007, 7:53 AM CDT for Upshur County, Texas. It took effect at Jun 16, 2007, 8:01 AM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 16, 2007, 7:53 AM CDT (12:53 UTC)
In effect from
Jun 16, 2007, 8:01 AM CDT
Expired
Jun 16, 2007, 11:00 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Upshur County, TX

The radar

The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:05 AM CDTFLASH FLOOD4 N Big Sandy, TXINTERSECTION OF HIGHWAY 1002 AND ASPEN ROAD IS UNDERWATER AND IS IN THE PROCESS OF BEING CLOSED.
Jun 16, 9:28 AM CDTFLASH FLOOD1 N Gladewater, TXFLOODING ACROSS US 80 WITH MINOR SIDESTREET FLOODING IN NORTH PART OF CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1020 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 161301
FFWSHV
TXC459-161600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 AM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UPSHUR COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF GILMER...

* UNTIL 1100 AM CDT

* AT 753 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A BAND OF THUNDERSTORMS OVER MUCH OF UPSHUR    
  COUNTY. RADAR INDICATES HOURLY RAIN RATES IN EXCESS OF TWO INCHES  
  PER HOUR...WHICH HAS FALLEN OVER AN AREA WHICH HAS RECEIVED        
  ALREADY TWO TO THREE INCHES OF RAIN THIS MORNING. AREAS MOST       
  IMPACTED WILL BE ALONG AND EAST OF HIGHWAY 155 NORTH FROM BIG      
  SANDY...TO HIGHWAY 271 AT WEST MOUNTAIN...POSSIBLY EXTENDING AS    
  FAR NORTH AS GILMER...AND AS FAR EAST AS EAST MOUNTAIN. THESE      
  THUNDERSTORMS CONTINUE TO BACKBUILD TO THE SOUTH ACROSS GREGG      
  COUNTY...AND WILL CONTINUE TO MOVE NORTH ACROSS MUCH OF UPSHUR     
  COUNTY DURING THE NEXT COUPLE OF HOURS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSEWOOD...
  ORE CITY AND CEDAR SPRINGS

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3259 9515 3254 9496 3268 9472 3290 9472
      3290 9502

$$

15
1 follow-up statement
000 
WGUS74 KSHV 161503
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 AM CDT SAT JUN 16 2007

TXC459-161600-
UPSHUR TX-
959 AM CDT SAT JUN 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
UPSHUR COUNTY...

AT 928 AM CDT...A TRAINED WEATHER SPOTTER REPORTED FLOODING ACROSS 
UNITED STATES HIGHWAY 80...AND SEVERAL SIDE STREETS IN THE NORTHERN 
PART OF GLADEWATER.

DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINFALL PRODUCING 
THUNDERSTORMS ACROSS THE WESTERN PART OF UPSHUR COUNTY AT 959 AM.  
EVEN THOUGH RAINFALL RATES HAVE DIMINISHED SOMEWHAT SINCE 9 AM... 
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO 
UPSHUR COUNTY BEFORE NOON...AND COULD RESULT IN ADDITIONAL FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ROSEWOOD...ORE CITY...GILMER AND CEDAR SPRINGS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3259 9515 3254 9496 3268 9472 3290 9472
      3291 9513

$$

BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:20 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 16, 4:20 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 AM CDT SAT JUN 16 2007

.DISCUSSION...
MORNING WATER VAPOR IMAGERY INDICATING CLOSED UPPER LOW HAS SUNK A
LITTLE FARTHER S INTO THE WESTERN SECTIONS OF NCNTRL TX...WITH
WEAKENING MCS ASSOCIATED WITH THE NEXT VORTICITY LOBE ROUNDING THE
BASE OF THE LOW BEGINNING TO SLOWLY SPREAD NE INTO NCNTRL/NE TX. NONE
OF THE MODELS HAVE THE MCS FORECAST VERY WELL THIS
MORNING...ALTHOUGH...DESPITE CONVECTIVE FEEDBACK PROBLEMS ONCE
AGAIN...THE GFS HAS A BETTER HANDLE ON THE INITIAL PLACEMENT OF THE
VORT LOBE...THUS HAVE USED THIS SOLUTION FOR THE SHORT TERM PORTION OF
THE FORECAST. VORT LOBE SHOULD CONTINUE TO SHIFT NE INTO E TX BY
MIDDAY/EARLY AFTERNOON...IF NOT EARLIER...AND GIVEN ANY LEFTOVER
BOUNDARIES FROM FRIDAY/S CONVECTION...AND LIMITED DAYTIME
HEATING...SCATTERED TO NUMEROUS CONVECTION SHOULD DEVELOP QUICKLY THIS
MORNING OVER E TX/W LA. ALREADY HAVE SEEN DEVELOPMENT OF SCATTERED
CONVECTION JUST NE OF ELD...ASSOCIATED WITH THE INVERTED TROUGH
EXTENDING NW TO SE ALONG THE EWD FLANK OF THE LOW...BUT THIS
CONVECTION MAY LIFT FARTHER N...WITH AFOREMENTIONED VORT LOBE TO THE
SW ALLOWING FOR ADDITIONAL REDEVELOPMENT THROUGHOUT THE DAY TO SPREAD NNE.
PW/S STILL REMAIN QUITE HIGH...ON THE ORDER OF 1.75-2 THIS
MORNING...AND GIVEN VERY WEAK DEEP LAYER SHEAR ENVIRONMENT E OF THE
LOW OVER OUR REGION...STORMS THAT DO DEVELOP WILL AGAIN BE SLOW
MOVERS...AND CAPABLE OF DUMPING A GOOD AMOUNT OF RAIN IN A SHORT
PERIOD OF TIME. HAVE ADDED HEAVY RAINFALL MENTION IN THE FORECAST
TODAY /AND RAISED POPS/ FOR E TX/W LA...WHERE STORM CLUSTERS MAY BE
GREATER...BUT EVEN THE EASTERN AREAS OF N LA/SCNTRL AR THAT SEE
DEVELOPMENT COULD ALSO SEE HEAVY RAINFALL AS WELL...AS SEEN FROM
LOCALIZED FLOODING OVER W JACKSON/NW WINN PARISHES FRIDAY. HAVE ALSO
LOWERED MAX TEMPS A BIT GIVEN GOOD COVERAGE OF RAIN OVER THE W 1/2 OF
THE AREA TODAY.

BELIEVE SVR THREAT WILL BE ISOLATED AGAIN TODAY GIVEN LIMITED
HEATING/SFC BASED INSTABILITY...AND WEAK DEEP LAYER SHEAR...BUT SHOULD
STORMS PULSE...LOCALIZED WIND GUSTS/POSSIBLY MARGINAL HAIL WILL BE THE
RESULT. USP FROM 88-D INDICATED WIDESPREAD 0.5 - 1 QPF TOTALS OVER E
TX FRIDAY...WITH ISOLATED THREE INCH TOTALS FOUND. ADDITIONAL AMOUNTS
OF 1-2 WITH ISOLATED 3 TOTALS SEEMS PLAUSIBLE AGAIN TODAY OVER THESE
SAME AREAS...BUT GIVEN RELATIVELY HIGH FFG VALUES...AND ISOLATED
HIGHER AMOUNTS THAT HAVE ALREADY OCCURRED...WILL NOT ISSUE A FLASH FLOOD
WATCH ATTM...AND WILL MONITOR DURING FUTURE FORECASTS SHOULD THE LOW
HANG OVER CNTRL TX A WHILE LONGER.

CNTRL TX LOW WILL BEGIN TO OPEN UP BY SUNDAY NIGHT...BUT NOT QUICK
ENOUGH TO DODGE A POTENTIAL VORT LOBE ROUNDING THE CENTER OF
CIRCULATION IN WAKE OF ANOTHER POTENTIAL MCS THAT MAY DEVELOP AGAIN
OVERNIGHT OVER THE TX HILL COUNTRY. THUS...ADDITIONAL SCATTERED TO
NUMEROUS CONVECTION MAY AGAIN FIRE BY LATE MORNING/AFTERNOON SUNDAY ACROSS
E TX/W LA...ALTHOUGH CONFIDENCE IN PLACEMENT/TIMING OF THIS NEXT PIECE
OF ENERGY REMAINS LOW...HENCE JUST HIGH CHANCE POPS FOR THESE AREAS.
ADDITIONAL REDEVELOPMENT MAY OCCUR OVERNIGHT AS THE SYSTEM SLOWLY
EJECTS NE ACROSS OK/W AR IN ADVANCE OF THE NEXT SHORTWAVE /OFF THE PAC
NW COAST THIS MORNING/ ADVANCING E ACROSS THE N PLAINS/S CANADA. THE
MEDIUM RANGE PROGS HAVE DONE AN ABOUT FACE CONCERNING THIS SHORTWAVE
/AND ARE IN BETTER AGREEMENT/...KEEPING IT SOME 1500 MILES NNW ACROSS
THE N PLAINS THIS RUN COMPARED TO THE 00Z RUN JUST 24 HRS AGO. AS A
RESULT...ATTENDANT SFC COOL FRONT WILL REMAIN WELL N OF THE REGION
ACROSS THE CNTRL PLAINS.

ELONGATED TROUGH AXIS FROM OUR REMNANT LOW WILL SLOWLY DRIFT SE ACROSS
THE REGION MONDAY/TUESDAY...WITH SCATTERED CONVECTION ONCE AGAIN
POSSIBLE WITH HEATING. GIVEN GULF OF MX RIDGE...AND ALSO BUILDING
UPPER RIDGE OVER THE DESERT SW...WHICH WILL EXPAND E INTO THE S PLAINS
THROUGH MIDWEEK...REMNANT SHEAR AXIS MAY REMAIN DEPOSITED ACROSS THE
DELTA REGION OF NE LA INTO CNTRL LA/SE TX...THUS HAVE SHIFTED CHANCE
POPS E/S OVER THESE AREAS BY TUESDAY. WILL KEEP SLIGHT CHANCE POPS
GOING THROUGHOUT THE REST OF EXTENDED...AS DIRTY RIDGE CONTINUES TO
BUILD...AND ALLOW SUBTLE IMPULSES ALOFT TO SPILL SE IN THE NW FLOW
INTO THE REGION BY WEEK/S END.

PRELIMS ARE NEXT...

15

&&

.AVIATION...
ISOLATED REDEVELOPMENT OF CONVECTION OCCURRING OVER AREA...BEST
ACTIVITY N OF TYR AT 09Z. SHOWERS AND TSTMS TO BECOME MORE
WIDESPREAD THROUGH THE REMAINDER OF THE MORNING AS ENERGY
RESPONSIBLE FOR LARGE CONVECTIVE SYSTEM OVER CENTRAL TX ROTATES
ACROSS OUR AREA LATER IN THE MORNING. MOSTLY MVFR WITH SOME IFR
CONDITIONS WILL PREVAIL MUCH OF THE MORNING THROUGH 15Z BEFORE
GRADUALLY LIFTING. MVFR CONDITIONS WILL BE GENERALLY ASSOCIATED
WITH PRECIP AREAS. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  70  87  71 /  60  40  40  30
MLU  87  69  91  70 /  50  30  20  20
DEQ  82  69  84  68 /  60  50  50  50
TXK  82  69  86  70 /  60  40  40  40
ELD  84  68  89  68 /  50  30  20  30
TYR  81  69  83  71 /  70  50  50  50
GGG  81  69  85  70 /  70  50  50  50
LFK  84  69  85  71 /  60  40  50  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/17
Hazardous weather outlook, Jun 16, 6:00 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUN 16 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE ACROSS MUCH OF THE FOUR STATE REGION TODAY...AS AN UPPER
LEVEL LOW PRESSURE SYSTEM REMAINS STATIONARY ACROSS NORTHCENTRAL
TEXAS. ONE UPPER LEVEL DISTURBANCE WRAPPING AROUND THE CENTER
OF CIRCULATION WILL ENTER EAST TEXAS LATE THIS MORNING OR
EARLY AFTERNOON...ENHANCING SHOWER AND THUNDERSTORM
DEVELOPMENT OVER THIS AREA. ELSEWHERE...DAYTIME HEATING AND LEFTOVER
OUTFLOW BOUNDARIES FROM PRIOR THUNDERSTORM ACTIVITY...WILL PROVIDE
THE LIFT NEEDED FOR ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS
NORTH LOUISIANA AND SOUTH ARKANSAS. A FEW ISOLATED STORMS MAY
POSSIBLY BECOME SEVERE TODAY AND EARLY THIS EVENING...PRODUCING
STRONG DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...THE AIR
MASS OVER THE FOUR STATE AREA REMAINS SATURATED...ADDING TO THE
INCREASED RISK OF LOCALLY HEAVY RAINFALL. ANY NEW THUNDERSTORMS THAT
DEVELOP WILL LIKELY BE SLOW MOVING...PRODUCING RAINFALL AMOUNTS OF
ONE TO TWO INCHES IN SHORT PERIODS OF TIME. THUS...LOCALIZED FLOODING
MAY RESULT...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. WHILE
SOME OF THESE THUNDERSTORMS MAY BEGIN TO DIMINISH SHORTLY AFTER
SUNSET...ADDITIONAL REDEVELOPMENT IS POSSIBLE OVERNIGHT...ESPECIALLY
AS ANOTHER UPPER LEVEL DISTURBANCE ROUNDS THE LOW AND ENTERS EAST
TEXAS SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL PERSIST SUNDAY AND MONDAY...AS THE
UPPER LOW PRESSURE AREA REMAINS ANCHORED OVER NORTHCENTRAL
TEXAS OVER THE NEXT DAY OR SO. THIS SYSTEM SHOULD WEAKEN AND SLOWLY
EJECT NORTHEAST INTO OKLAHOMA AND WESTERN ARKANSAS MONDAY...BUT
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP OVER ALL
THE FOUR STATE REGION THROUGH TUESDAY. SOME ISOLATED STORMS MAY
BRIEFLY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.
HOWEVER...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN
THREAT...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR DRAINAGE
AREAS. THIS THREAT WILL BEGIN TO END LATE TUESDAY...AS THE
REMNANTS OF THIS SYSTEM DRIFT SOUTH AND EAST OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM
RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:50 AM CDTFlash Flood WarningSHVSmith3 hr
Jun 16, 11:24 AM CDTFlash Flood WarningSHVGregg, Upshur4 hr
Jun 16, 12:49 PM CDTFlash Flood WarningSHVSmith86 min
Jun 16, 3:32 PM CDTFlash Flood WatchSHVAngelina, Camp, Cherokee, Franklin, Gregg, Harrison and 12 more24 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.